Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 11, NWS Dodge City, KS

March 25, 1995Clark County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Mar 25, 1995, 8:49 PM CST for Clark County, Kansas. It was in force for 26 min.

The area

The counties it named.

The facts

Issued
Mar 25, 1995, 8:49 PM CST (02:49 UTC)
Expired
Mar 25, 1995, 9:15 PM CST
In force
26 min
Issued by
NWS Dodge City, KS
Area
Whole counties

County Clark County, KS

The radar

The Dodge City radar (KDDC), 60 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1995-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 695 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1995-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
695 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 260250 RRA
SVRDDC
KSC025-260315-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
849 PM CST SAT MAR 25 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING     EFFECTIVE UNTIL  915 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST KANSAS
 
   ...NORTHERN CLARK COUNTY
 
AT 849 PM CST RADAR INDICATED A SEVERE THUNDERSTORM CENTERED 8 MILES
SOUTH OF MINNEOLA...30 MILES SOUTH OF DODGE CITY...MOVING TOWARD THE
NORTHEAST AT 30 MILES PER HOUR. THIS STORM WILL PASS OVER OPEN COUNTRY
SOUTHEAST OF MINNEOLA. IT IS CAPABLE OF PRODUCING HAIL LARGER THAN
DIMES...TORRENTIAL RAIN...AND GUSTY WINDS.
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY... SO
DON'T DRIVE ONTO WATER-COVERED ROADS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:33 PM CST, 5 hours 16 minutes earlier.

Area forecast discussion, Mar 25, 3:33 PM CST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
330 PM CST SAT MAR 25 1995

1/3 OF ALL ALLIGATORS NOW DEAD. SIMPLIFY. LIKELY POPS AHD OF TRML/MSTR
AXIS ALG AND E OF HWY 83 FM SCOTT CITY TO LIBERAL. PER MRNG ANALS...SFC
LOW COMING OUT ARND AMA WITH H5 LOW OVR 4 CRNRS...OR LTL S AND LTL SLWR
THAN ETA THUS WL BASE MOST OF FCST ON ETA AND END POPS GRDLY TWRDS MRNG
AS LO TO CNK BY THEN...THAT IS TIL NW FLOW SLAMS CD WEDGE IN W/ CD AIR
SC AND FLURRIES TMRW EVE. ALL MDL NUMBERS WAY TOO WARM IN LATER PDS AND
PRBLY TOO COOL TNGT GIVEN RAIN & CLDS.

JOHNSON

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 9:19 PM CSTSevere Thunderstorm WarningDDCFord26 min
Mar 25, 9:47 PM CSTSevere Thunderstorm WarningDDCFord28 min
Mar 25, 10:06 PM CSTSevere Thunderstorm WarningDDCEdwards39 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.